Alert archive / Kansas / Wind Advisories in 2025
Wind Advisory 3, NWS Topeka, KS
NWS Topeka, KS issued this wind advisory at Mar 13, 2025, 1:25 PM CDT for 15 counties in Kansas. It took effect at Mar 14, 2025, 12:00 PM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2025, 1:25 PM CDT (18:25 UTC)
- In effect from
- Mar 14, 2025, 12:00 PM CDT
- Expired
- Mar 14, 2025, 4:12 PM CDT
- In force
- 4 hr
- Issued by
- NWS Topeka, KS
Counties Brown County, KS, Clay County, KS, Cloud County, KS, Dickinson County, KS, Geary County, KS, Jackson County, KS, Marshall County, KS, Morris County, KS, Nemaha County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Wabaunsee County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 60 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 6.4 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2100 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -57 m²/s²
- 0-3 km storm-relative helicity
- -56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
211 WWUS73 KTOP 131825 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 125 PM CDT Thu Mar 13 2025 KSZ010>012-022>024-035>038-141200- /O.NEW.KTOP.WI.Y.0003.250314T1700Z-250315T0000Z/ Marshall-Nemaha-Brown-Riley-Pottawatomie-Jackson-Dickinson-Geary- Morris-Wabaunsee- Including the cities of Holton, Manhattan, Council Grove, Alma, Hiawatha, Horton, Seneca, Eskridge, Paxico, McFarland, Marysville, Alta Vista, Harveyville, Abilene, Herington, Frankfort, Wamego, Sabetha, Blue Rapids, St. Marys, Maple Hill, and Junction City 125 PM CDT Thu Mar 13 2025 ...WIND ADVISORY IN EFFECT FROM NOON TO 7 PM CDT FRIDAY... * WHAT...South winds 20 to 30 mph with gusts to 50 and 55 mph expected. * WHERE...Dickinson, Geary, Morris, Wabaunsee, Brown, Jackson, Marshall, Nemaha, Pottawatomie, and Riley Counties. * WHEN...From noon to 7 PM CDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Small tree limbs could be blown down too. Isolated power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution while driving. Secure outdoor objects. && $$ KSZ026-039-040-054>056-058-059-141200- /O.CON.KTOP.HW.A.0002.250314T1500Z-250315T0100Z/ Jefferson-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- Including the cities of Burlington, Overbrook, Nortonville, Emporia, Oskaloosa, Lebo, McLouth, Grantville, Valley Falls, Carbondale, Ottawa, Meriden, Topeka, Lyndon, Burlingame, Perry, Lawrence, Garnett, and Osage City 125 PM CDT Thu Mar 13 2025 ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 55 or 60 mph possible. * WHERE...Anderson, Coffey, Douglas, Franklin, Lyon, Osage, Shawnee, and Jefferson Counties. * WHEN...From Friday morning through Friday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ Teefey
4 follow-up statements
489 WWUS73 KTOP 140745 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 245 AM CDT Fri Mar 14 2025 KSZ026-039-040-054>056-058-059-150000- /O.UPG.KTOP.HW.A.0002.250314T1500Z-250315T0100Z/ /O.NEW.KTOP.HW.W.0003.250314T1700Z-250315T0000Z/ Jefferson-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- Including the cities of Overbrook, Burlingame, Carbondale, Emporia, Lebo, Topeka, Nortonville, McLouth, Garnett, Valley Falls, Perry, Meriden, Oskaloosa, Burlington, Ottawa, Lyndon, Osage City, Lawrence, and Grantville 245 AM CDT Fri Mar 14 2025 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Anderson, Coffey, Douglas, Franklin, Lyon, Osage, Shawnee, and Jefferson Counties. * WHEN...From noon today to 7 PM CDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ KSZ012-024-037-038-150000- /O.UPG.KTOP.WI.Y.0003.250314T1700Z-250315T0000Z/ /O.NEW.KTOP.HW.W.0003.250314T1700Z-250315T0000Z/ Brown-Jackson-Morris-Wabaunsee- Including the cities of Eskridge, Council Grove, Harveyville, Horton, Paxico, Maple Hill, Holton, Hiawatha, Alta Vista, McFarland, and Alma 245 AM CDT Fri Mar 14 2025 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Morris, Wabaunsee, Brown, and Jackson Counties. * WHEN...From noon today to 7 PM CDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ KSZ010-011-022-023-035-036-150000- /O.CON.KTOP.WI.Y.0003.250314T1700Z-250315T0000Z/ Marshall-Nemaha-Riley-Pottawatomie-Dickinson-Geary- Including the cities of Manhattan, St. Marys, Frankfort, Blue Rapids, Abilene, Wamego, Sabetha, Seneca, Marysville, Junction City, and Herington 245 AM CDT Fri Mar 14 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Dickinson, Geary, Marshall, Nemaha, Pottawatomie, and Riley Counties. * WHEN...From noon today to 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Small tree limbs could be blown down too. Isolated power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution while driving. Secure outdoor objects. && $$ Gargan
742 WWUS73 KTOP 141531 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 1031 AM CDT Fri Mar 14 2025 KSZ012-024-026-037>040-054>056-058-059-150000- /O.CON.KTOP.HW.W.0003.250314T1700Z-250315T0000Z/ Brown-Jackson-Jefferson-Morris-Wabaunsee-Shawnee-Douglas-Lyon- Osage-Franklin-Coffey-Anderson- Including the cities of Burlingame, Alta Vista, Paxico, Hiawatha, Harveyville, Alma, Carbondale, Council Grove, Perry, Ottawa, Horton, Oskaloosa, Holton, Osage City, Lebo, Meriden, Burlington, Maple Hill, McFarland, Eskridge, Overbrook, McLouth, Valley Falls, Grantville, Lawrence, Topeka, Nortonville, Lyndon, Garnett, and Emporia 1031 AM CDT Fri Mar 14 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Portions of east central and northeast Kansas. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Damaging winds could blow down trees and power lines. Isolated power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ KSZ010-011-022-023-035-036-150000- /O.CON.KTOP.WI.Y.0003.250314T1700Z-250315T0000Z/ Marshall-Nemaha-Riley-Pottawatomie-Dickinson-Geary- Including the cities of Manhattan, Abilene, Herington, Blue Rapids, Seneca, Wamego, Junction City, Sabetha, Marysville, Frankfort, and St. Marys 1031 AM CDT Fri Mar 14 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Dickinson, Geary, Marshall, Nemaha, Pottawatomie, and Riley Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Small tree limbs could be blown down too. Isolated power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution while driving and secure outdoor objects. && $$
660 WWUS73 KTOP 142031 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 331 PM CDT Fri Mar 14 2025 KSZ012-024-026-037>040-054>056-058-059-150000- /O.CON.KTOP.HW.W.0003.000000T0000Z-250315T0000Z/ Brown-Jackson-Jefferson-Morris-Wabaunsee-Shawnee-Douglas-Lyon- Osage-Franklin-Coffey-Anderson- Including the cities of Burlingame, Alta Vista, Paxico, Hiawatha, Harveyville, Alma, Carbondale, Council Grove, Perry, Ottawa, Horton, Oskaloosa, Holton, Osage City, Lebo, Meriden, Burlington, Maple Hill, McFarland, Eskridge, Overbrook, McLouth, Valley Falls, Grantville, Lawrence, Topeka, Nortonville, Lyndon, Garnett, and Emporia 331 PM CDT Fri Mar 14 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...South winds 30 to 40 mph with gusts up to 60 mph. * WHERE...Portions of east central and northeast Kansas. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are possible. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...The strong winds will cause blowing dust to reduce visibilities as well. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ KSZ008-009-020-021-034-150000- /O.EXA.KTOP.WI.Y.0003.000000T0000Z-250315T0000Z/ Republic-Washington-Cloud-Clay-Ottawa- Including the cities of Linn, Belleville, Clifton, Greenleaf, Washington, Bennington, Minneapolis, Clay Center, Hanover, and Concordia 331 PM CDT Fri Mar 14 2025 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...South winds 25 to 30 mph with gusts up to 55 mph. * WHERE...Clay, Cloud, Ottawa, Republic, and Washington Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Small tree limbs could be blown down too. Isolated power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution while driving. Secure outdoor objects. && $$ KSZ010-011-022-023-035-036-150000- /O.CON.KTOP.WI.Y.0003.000000T0000Z-250315T0000Z/ Marshall-Nemaha-Riley-Pottawatomie-Dickinson-Geary- Including the cities of Manhattan, Abilene, Herington, Blue Rapids, Seneca, Wamego, Junction City, Sabetha, Marysville, Frankfort, and St. Marys 331 PM CDT Fri Mar 14 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Dickinson, Geary, Marshall, Nemaha, Pottawatomie, and Riley Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Small tree limbs could be blown down too. Isolated power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution while driving. Secure outdoor objects. && $$
611 WWUS73 KTOP 142112 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 412 PM CDT Fri Mar 14 2025 KSZ008>011-020>023-034>036-150100- /O.UPG.KTOP.WI.Y.0003.000000T0000Z-250315T0000Z/ /O.EXB.KTOP.HW.W.0003.000000T0000Z-250315T0100Z/ Republic-Washington-Marshall-Nemaha-Cloud-Clay-Riley-Pottawatomie- Ottawa-Dickinson-Geary- Including the cities of Manhattan, Abilene, Greenleaf, Seneca, Junction City, Frankfort, Belleville, Minneapolis, Linn, Blue Rapids, Wamego, Clifton, Bennington, Hanover, Herington, Washington, Sabetha, Marysville, Clay Center, Concordia, and St. Marys 412 PM CDT Fri Mar 14 2025 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...South winds 25 to 30 mph with gusts up to 60 mph. * WHERE...Portions of central, east central, north central, and northeast Kansas. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ KSZ012-024-026-037>040-054>056-058-059-150100- /O.EXT.KTOP.HW.W.0003.000000T0000Z-250315T0100Z/ Brown-Jackson-Jefferson-Morris-Wabaunsee-Shawnee-Douglas-Lyon- Osage-Franklin-Coffey-Anderson- Including the cities of Burlingame, Alta Vista, Paxico, Hiawatha, Harveyville, Alma, Carbondale, Council Grove, Perry, Ottawa, Horton, Oskaloosa, Holton, Osage City, Lebo, Meriden, Burlington, Maple Hill, McFarland, Eskridge, Overbrook, McLouth, Valley Falls, Grantville, Lawrence, Topeka, Nortonville, Lyndon, Garnett, and Emporia 412 PM CDT Fri Mar 14 2025 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...South winds 30 to 35 mph with gusts up to 60 mph. * WHERE...Portions of east central and northeast Kansas. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this wind advisory went out at Mar 13, 12:36 PM CDT, 49 minutes earlier. Its key messages:
- A few thunderstorms and dangerous fire weather conditions possible Friday.
- High Wind Watch and Fire Weather Watch have been issued from Friday morning into Friday evening across much of central and east-central Kansas.
- Dangerous fire weather conditions may persist through early next week with dry and breezy weather favored.
Area forecast discussion, Mar 13, 12:36 PM CDT, 49 minutes before
Area Forecast Discussion
National Weather Service Topeka KS
1236 PM CDT Thu Mar 13 2025
.KEY MESSAGES...
- A few thunderstorms and dangerous fire weather conditions
possible Friday.
- High Wind Watch and Fire Weather Watch have been issued from
Friday morning into Friday evening across much of central and
east-central Kansas.
- Dangerous fire weather conditions may persist through early
next week with dry and breezy weather favored.
&&
.DISCUSSION...
Issued at 303 AM CDT Thu Mar 13 2025
All is quiet across the Plains early this morning with a shortwave moving east
across the southeast CONUS and a longwave trough, our next weather
maker, making landfall across the western US. Mid-level ridging in
between these two features will create another day of very warm
temperatures with highs in the upper 70s to low 80s.
The potent western trough quickly intensifies into a closed,
negatively titled closed low as it ejects from the Desert Southwest
into the Central Plains tonight into Friday. Rapid deepening of the
surface low over eastern Colorado will lead to a tightening pressure
gradient across the forecast area on Friday. Sustained southerly
winds of 25-35 MPH with gusts of 45-55 MPH are expected through the
daytime hours, strongest across east-central Kansas. Along with the
strong winds, very dry air will advect into the region, potentially
creating high-end fire weather conditions/high end fire weather day.
For more on this, refer to the Fire Weather section below. A Fire
Weather Watch and High Wind Watch has been issued to account for the
incoming system.
In regards to the storm potential, CAMs are suggesting enough
elevated moisture and instability being realized by late morning
into the early afternoon to support some high-based showers and
thunderstorms. Instability is progged to be weak (only a few hundred
J/kg), but inverted-V soundings within the already overall strong
wind field could generate some gusty to damaging wind gusts within
any showers or storms. As noted in the previous discussion, there is
the potential for some dry lightning given the abundance of dry air
that will be present in the low-levels.
Colder air moves in Saturday as the shortwave lifts north and east
of the area. Expect highs topping out in the mid to upper 50s
Saturday afternoon with a breezy north/northwest wind. Sunday should
see slightly warmer temperatures as low-level flow shifts back to
the south with afternoon temperatures reaching the low 60s with
ample sunshine. The upper 70s and 80s are progged to return by
Monday and Tuesday as mid level ridging builds into the central
Plains and increasing southerly flow. Minimal moisture return will
happen through Monday and Tuesday so could again see dangerous fire
conditions, especially Monday and Tuesday as winds will be stronger
than Sat/Sun.
&&
.AVIATION /18Z TAFS THROUGH 18Z FRIDAY/...
Issued at 1234 PM CDT Thu Mar 13 2025
Wind is the main aviation concern for the 18Z period. Southerly
sfc winds will gradually increase today into tonight. An
inversion will likely keep gusts at bay overnight, but then
there will be LLWS with a 45-50kt LLJ setting up. South winds
really get going after sunrise Friday with gusts over 30 kts and
increasing into the afternoon.
&&
.FIRE WEATHER...
Issued at 303 AM CDT Thur Mar 13 2025
The potential remains for a high-end fire weather day on Friday. An
abnormally strong surface low will advance across central Kansas and
into eastern Nebraska through the day Friday with very strong winds
expected ahead of this feature. Southerly winds will increase
through the morning with sustained winds of 25-35 MPH and gusts of
40-55 MPH expected through the daytime hours. Winds will become
westerly and weaken to some extent as the surface trough moves into
the area Friday late afternoon and evening, but will increase from
the northwest as the cold front overtakes the area Friday evening
and overnight. Very dry air will also work into the region with this
system, although guidance remains varied in the track of the surface
which leads to lower confidence in exactly how low relative humidity
values will fall. Notably, the RAP and HRRR have trended much lower
the past few runs, dropping RH values in the afternoon into the
teens as they mix much deeper. Confidence in areas along and south
of I-70 to see 20 percent or lower RH values is increasing, but how
far north the lower dewpoints and RH values will go is still in
question. All that said, fuel loading is still high and should
be well cured by Friday with the warm weather today. The greatest
risk for storms should still be off to our north and east but
some virga or dry lightning could pose an added threat for
fires. With these conditions setting up during the day Friday,
burning is not advised and any fires that do ignite will be
extremely difficult to control as they will exhibit extreme and
erratic behavior.
Dry air continues to build in over the weekend with some elevated
fire concerns Saturday, mainly in north-central Kansas, as RH values
dip back down around 20 percent and winds gust around 20-30 mph.
Sunday should see the dry air again, but winds should be much
lighter. Widespread fire danger returns Monday and Tuesday as winds
increase with dry air still in place that could create dangerous
fire behavior.
&&
.CLIMATE...
Issued at 303 AM CDT Thu Mar 13 2025
Record High Temperatures for March 13:
Record (Year) Forecast
Topeka 83 (1918) 80
Concordia 82 (2012) 80
Record Maximum Low Temperatures for March 14:
Record (Year) Forecast
Topeka 63 (2012) 56
Concordia 56 (2012) 55
&&
.TOP WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Friday morning through Friday evening
for KSZ021-KSZ022-KSZ023-KSZ024-KSZ026-KSZ034-KSZ035-KSZ036-
KSZ037-KSZ038-KSZ039-KSZ040-KSZ054-KSZ055-KSZ056-KSZ058-KSZ059.
High Wind Watch from Friday morning through Friday evening for
KSZ026-KSZ039-KSZ040-KSZ054-KSZ055-KSZ056-KSZ058-KSZ059.
&&
DISCUSSION...Flanagan/Griesemer
AVIATION...Teefey
FIRE WEATHER...Flanagan/Griesemer
CLIMATE...FlanaganHazardous weather outlook, Mar 13, 3:20 AM CDT, 10 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 320 AM CDT Thu Mar 13 2025 KSZ008>012-020-140830- Republic-Washington-Marshall-Nemaha-Brown-Cloud- 320 AM CDT Thu Mar 13 2025 This Hazardous Weather Outlook is for north central Kansas and northeast Kansas. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Winds will increase out of the south on Friday with gusts between 40 and 50 mph possible. Strong winds and low relative humidity could create increased fire danger Friday afternoon, especially across far southeast and east-central Kansas. && More detailed information can be found at: www.weather.gov/media/top/DssPacket.pdf KSZ026-039-040-054>056-058-059-140830- Jefferson-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 320 AM CDT Thu Mar 13 2025 ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... ...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... This Hazardous Weather Outlook is for east central Kansas and northeast Kansas. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Winds will increase out of the south on Friday with gusts between 45 and 55 mph possible. Strong winds and low relative humidity could create very high to extreme fire danger Friday afternoon, especially across far southeast and east-central Kansas. A Fire Weather Watch and High Wind Watch have been issued from 10 AM Friday through 8 PM Friday. && More detailed information can be found at: www.weather.gov/media/top/DssPacket.pdf KSZ021>024-034>038-140830- Clay-Riley-Pottawatomie-Jackson-Ottawa-Dickinson-Geary-Morris- Wabaunsee- 320 AM CDT Thu Mar 13 2025 ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... This Hazardous Weather Outlook is for central Kansas, east central Kansas, north central Kansas and northeast Kansas. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Winds will increase out of the south on Friday with gusts between 40 and 50 mph possible. Strong winds and low relative humidity could create very high to extreme fire danger Friday afternoon, especially across far southeast and east-central Kansas. A Fire Weather Watch have been issued from 10 AM Friday through 8 PM Friday. && More detailed information can be found at: www.weather.gov/media/top/DssPacket.pdf
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 2:38 AM CDT | High Wind Watch | TOP | Anderson, Coffey, Douglas, Franklin, Jefferson, Lyon and 2 more | 24 hr |
| Mar 13, 2:47 AM CDT | Fire Weather Watch | TOP | Anderson, Clay, Coffey, Dickinson, Douglas, Franklin and 11 more | 11 hr |
| Mar 13, 1:49 PM CDT | Red Flag Warning | TOP | Anderson, Brown, Clay, Cloud, Coffey, Dickinson and 17 more | 30 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.